| | Is it possible that a 3,5 potassium level could be too low for me?
For the past few months I have had a few scary episodes where my heart rate would spike to 120 bpm and my bp would be about 140/90 (it's usually on the lower side and about 120/80. These episodes would come on suddenly and once happened in response to medicine I took (140 bpm and bp 170/100 as fas I can remember). Symptoms last anywhere from 40 minutes to 4 hours.
I finally went to my GP Saturday where my bp rose to 160/100 and heart rate was a constant 112-120 bpm. GP even had difficulty slowing it down with carotid sinus massage and it would only slow down to 95 bpm at the end. I was nervous, but he said the counts were a little too high for white coat syndrome. Heart rate and BP also wouldn't subside after an hour at the dr's office resting while an ECG was running. ECG showed nothing noteworthy, although GP did mention that results were more difficult to interpret due to high heart rate. He did some bloodwork which showed that my potassium levels were 3,5 and he suggested potassium supplements. If the supplements won't work for the symptoms, he said he'll send me to a cardiologist. Now according to everything I read online, a potassium level of 3.5 is a low normal. However, do you guys think it's possible that this level could still bring about certain symptoms if an individual's body is used to a higher potassium level? For example, what if my body was used to a 4.5 potassium level and now it suddenly lowered to 3.5? Do you think this will bring about these symptoms?Please answer!